Alert archive / California / Wind Advisories in 2024
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 7, 2024, 12:16 PM PST for Imperial County, California. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 12:16 PM PST (20:16 UTC)
- Expired
- Feb 8, 2024, 4:00 PM PST
- In force
- 28 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS75 KPSR 072016 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 116 PM MST Wed Feb 7 2024 CAZ562-081200- /O.NEW.KPSR.WI.Y.0003.240207T2016Z-240209T0000Z/ Imperial County Southwest- Including the city of Mountain Spring 1216 PM PST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
1 follow-up statement
057 WWUS75 KPSR 081307 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 607 AM MST Thu Feb 8 2024 CAZ562-090000- /O.CON.KPSR.WI.Y.0003.000000T0000Z-240209T0000Z/ Imperial County Southwest- Including the city of Mountain Spring 507 AM PST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:32 AM PST, 44 minutes earlier.
Area forecast discussion, Feb 7, 11:32 AM PST, 44 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1232 PM MST Wed Feb 7 2024 .UPDATE...Updated 18z Aviation Discussion... && .SYNOPSIS... The threat of showers will continue today, particularly north and east of Phoenix. Conditions will remain relatively moist through Saturday, with additional chances for occasional showers each day. A warming trend is anticipated by the end of the weekend and into early next week as high pressure builds across the intermountain West. && .DISCUSSION... Latest water vapor imagery reveals several smaller vortices embedded within a larger trough across southern California. This is supplying ample vorticity-forced ascent, resulting in persistent light to moderate showers across central Arizona early this morning. The rain has amounted to about a tenth of an inch since midnight, but some areas may pick up as much as a quarter of an inch of rain before the activity tapers off later this morning. Latest models indicate the aforementioned trough will weaken as it migrates eastward today which will reduce the larger scale ascent. However, the threat of showers will continue throughout the day, particularly across the higher terrain north and east of Phoenix where a moist, southwesterly flow will promote orographic lift. Meanwhile, temperatures will cool aloft as the trough moves into Arizona, resulting in steepening lapse rates and increasing CAPE below 500 J/kg. Any convection that develops will consequently have the potential to produce a few lightning strikes and even small hail. Deeper moisture from the erstwhile AR has moved well east of the area. The threat of flooding has diminished and the Flood Watch that was previously in effect has been canceled. Local creeks such as Cave Creek and Tonto Creek have also been slow to respond to yesterday’s precipitation. Nevertheless, rises are still possible and may be exacerbated by upstream snow melt and convection. Model ensembles indicate negative mid-tropospheric height anomalies will prevail the next few days as a longwave trough lingers across the Desert Southwest. Several additional short wave troughs are expected to move through the region, resulting in below normal temperatures along with a threat of periodic shower activity each day through Saturday. Precipitation is most likely with the system Thursday and CAMs indicate a line of showers will sweep across the Arizona lower deserts in the afternoon. Latest expected QPF is generally around a tenth of an inch, though higher amounts are again likely across the higher terrain north and east of Phoenix. In addition to the rain, latest ECMWF EFIs suggest breezy/windy conditions will precede the front with gusts of 20-30 mph, particularly from Phoenix southward. One last short wave trough will bring well-below normal temperatures and a final shot of precipitation Saturday. In the wake of this system, high pressure will build across the intermountain West, resulting in increasing heights along with a warming and drying trend through early next week. && .AVIATION...Updated at 1930Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Shower and a thunderstorm or two have developed across the east valley late this morning. The bulk of activity through this afternoon is expected to continue across primarily the northern and eastern reaches of the metro going into this evening. Thus, prevailing VCSH/VCTS and TEMPO -RA conditions are introduced to the DVT and SDL TAF's until 21z. At PHX, prevailing VCSH are advertised until 21z as well. Southwest winds with some gustiness will prevail through the afternoon, with current CIGs of 6-7 kft lowering to around 4-5 kft later this afternoon. Cloud decks should scatter out this evening with winds turning back to the east by late evening. Another round of lower CIGs and rain showers is expected late Thursday morning into the afternoon hours, as reflected in the PHX TAF of VCSH conditions prevailing as early as 18z tomorrow. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty southwest winds this afternoon will be the greatest weather issue with occasional midlevel cigs through Wednesday evening. Gusts near 25kt should be common across the area while some SCT- BKN cigs may form in a 050-060 AGL near KBLH. Lighter winds and mostly clear skies should become common after sunset. Rain chances increase across SE CA overnight, but anticipating VCSH conditions developing around 11z at BLH at this time. && .FIRE WEATHER... Conditions will remain relatively moist and cooler than normal the next several days. Shower activity is expected again today, particularly north and east of Phoenix. Widespread wetting rains are not anticipated, however isolated spots in the higher terrain could pick up an additional quarter to half of an inch of precipitation. For Thursday, a frontal boundary will sweep through Arizona, bringing another threat of shower activity along with the potential for breezy/windy conditions. After a somewhat drier day Friday, the threat of showers will return Saturday as another low pressure system moves through Arizona. Thereafter, high pressure will build across the intermountain West, resulting in a warming and drying trend, though temperatures will likely remain below normal into early next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hirsch AVIATION...Young/Kuhlman FIRE WEATHER...Hirsch
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.